Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 29, 2021, 8:55 AM CDT for Walton County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 8:55 AM CDT (13:55 UTC)
- Expired
- Aug 29, 2021, 9:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 50
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 30 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 912 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
843
WWUS82 KTAE 291355
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
955 AM EDT Sun Aug 29 2021
FLZ007>010-012-108-112-291445-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
955 AM EDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of northwestern Bay,
Walton, southwestern Holmes and western Washington Counties through
1045 AM EDT/945 AM CDT/...
At 955 AM EDT/855 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 14 miles south of Destin to
11 miles west of Panama City Beach to Lynn Haven. Movement was
northwest at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Santa Rosa
Beach, De Funiak Springs, Springfield, Hiland Park, Eglin Air Force
Base, Live Oak, Freeport, Ponce De Leon, Caryville, Westville, Ebro,
Oakwood Hills, Villa Tasso, Dirego Park, College Station and Gulf
Resort Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3038 8616 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3046 8639
3078 8639 3077 8583 3016 8554 3017 8598
3022 8605 3031 8639 3040 8640
TIME...MOT...LOC 1355Z 152DEG 39KT 3019 8641 3023 8604 3022 8566
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
HANERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 29, 5:43 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 29, 5:43 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
643 AM EDT Sun Aug 29 2021
.AVIATION...
[Through 12Z Monday]
MVFR to IFR CIGs are still in place across the region, which are
affecting all terminals except ECP currently. These conditions are
expected to remain through the mid morning hours at all
terminals. VFR conditions are expected to return to all terminals
by mid morning; however, showers and thunderstorms from far outer
bands of Ida will likely impact ECP, DHN, and possibly TLH
throughout the day today. These bands at times will be capable of
producing gusty winds and reduced visibilities and CIGs.
&&
.PREV DISCUSSION [440 AM EDT]...
.NEAR TERM [Through Tonight]...
As Ida makes it's approach to the Louisiana coastline today, extreme
outer bands are expected to move across the region. These bands
will likely set up in a southeast to northwest orientation across
the Florida Panhandle and SE Alabama through much of the day. A few
bands may also develop across the Florida Big Bend in the same
orientation; however, these will likely remain along the coastline.
As the afternoon wears on; however, destabilization will allow for
showers and thunderstorms to develop across interior portions of the
the Florida Big Bend and into SW Georgia in the same southeast to
northwest orientation. Currently, portions of the Florida Panhandle
are in a marginal risk for excessive rainfall as these bands may
have the potential for train over the same areas in the Panhandle
outlined in the risk throughout the day. Along with heavy rainfall,
there will also be the potential for a tornado or two throughout the
day in the bands that do develop across the area. This will be
especially true during the afternoon hours as destabilization across
the region will allow thunderstorms the ability to take more
advantage of the increased low level shear in the 0-3 km levels.
Along with rain, wind, and the chance for a tornado or two, there
will also be beach hazards across all area beaches today. High surf
is expected with 6-8 feet waves expected across the Florida
Panhandle beaches, and 3-5 expected across Gulf and Franklin county
beaches. along with the high surf, there will also be a high risk
for rip currents across all area beaches mainly because of the high
surf and dangerous swells produced from Ida. Both high surf and rip
currents will combine to make for life threatening conditions for
even the most experienced swimmers. Please heed the beach flags.
.SHORT TERM [Monday Through Tuesday]...
Hurricane Ida will remain to our west as the storm moves across
Mississippi and Tennessee on Monday and Tuesday. To our east high
pressure along the Georgia coast will be in place Monday but breaks
down on Tuesday as Ida shifts to the northeast. This pattern with
the area sandwiched between the high to the east and Ida to the west
will put the region under southerly flow bringing copious amounts of
Gulf moisture to the tri-state region. This will result in high rain
chances, particularly across the Florida Panhandle and southeast
Alabama, through the short term. This set up may allow for our
heavier rain early this week and thus the flash flood potential is
being monitored closely. In addition, with rainbands from Ida still
traversing the region, the tornado threat will continue through the
short term and SPC has highlighted a portion of the region in a
marginal risk.
.LONG TERM [Tuesday Night Through Sunday]...
Ida will continue its journey and move into the northeast U.S. on
Thursday. This will allow the higher rain chances to continue into
Wednesday and expand across the entire CWA. Heavy rain will be
possible. Eventually an upper level through will swing through
with more normal rain chances Friday into Saturday.
.MARINE...
Hurricane Ida will continue to track northwest and make landfall
along the Louisiana coast today. While the region is well removed
from the center of the storm, impacts will be felt across the area
as rainbands rotate across the marine area. A Tropical Storm
Warning remains in effect for the western offshore marine area
from Apalachicola westward with a Small Craft Advisory elsewhere.
Even in the Small Craft Advisory area, gusts of 34kts or more will
be possible in the rainbands. Elevated winds and seas will
decrease through the day on Monday.
.FIRE WEATHER...
Hurricane Ida will continue to track northwest and make landfall
today in Louisiana. While our area is well removed from the center,
rainbands from Ida will rotate across the region today. Gusty winds
will be possible with these rainbands. RH values will generally be
in the 60 to 70 percent range.
.HYDROLOGY...
Hurricane Ida located near the central Gulf coast will make
landfall in Louisiana today as a major hurricane and eventually
turn to the north and northeast on Monday. Rainbands from the
storm will move across the region today but as it moves off to the
northeast, we'll continue to see rainfall from Hurricane Ida
through the early week. Two to five inches of rain with isolated higher
amounts will be possible across the Florida Panhandle through
Wednesday. While isolated flooding is possible today with the
rainbands from Ida, the focus appears to be more in the Monday
through Wednesday time period for the heavy rain. Based on how the
rainbands set up today, a flash flood watch may be needed for
early in the week given the additional rainfall expected and
recent flooding issues across the Florida Panhandle.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 90 74 91 75 89 / 60 20 50 20 60
Panama City 88 76 88 76 86 / 90 40 70 50 80
Dothan 88 72 87 73 85 / 80 20 60 40 80
Albany 93 74 93 74 89 / 30 20 40 20 60
Valdosta 91 73 93 73 91 / 40 30 20 10 40
Cross City 92 74 91 75 91 / 40 60 20 10 40
Apalachicola 86 77 86 77 85 / 70 40 60 40 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 7 PM CDT Monday for Coastal Bay-South
Walton.
Coastal Flood Advisory until 5 AM EDT /4 AM CDT/ Monday for
Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Wakulla-South Walton.
High Surf Advisory until 8 PM EDT /7 PM CDT/ this evening for
Coastal Franklin-Coastal Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory until 8 PM EDT this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory from 7 PM this evening to 7 PM CDT Monday
for Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
Tropical Storm Warning for Waters from Apalachicola to Mexico
Beach FL from 20 to 60 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
Small Craft Advisory until 7 PM CDT Monday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM.
&&
NEAR TERM...Bunker
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Bunker
MARINE...Fieux
FIRE WEATHER...Fieux
HYDROLOGY...FieuxIn the hours before
Local storm report, Aug 29, 3:02 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 AM EDT SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM MARINE TSTM WIND 3 SSW EASTPOINT 29.71N 84.89W
08/29/2021 M40 MPH GMZ755 FL MESONET
ST. GEORGE ISLAND BRIDGE WEATHERSTEM STATION
REPORTED A GUST OF 40 MPH.
&&
JLFLocal storm report, Aug 29, 3:10 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 AM EDT SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM MARINE TSTM WIND 5 WSW SAINT GEORGE ISLA 29.63N 84.94W
08/29/2021 M50 MPH FRANKLIN FL MESONET
TARPON LN TEMPEST STATION GUSTED TO 50 MPH.
&&
JLFSpecial weather statement, Aug 29, 8:22 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
922 AM EDT Sun Aug 29 2021
FLZ008-010-012-014-108-112-114-115-291400-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Inland Gulf FL-
South Walton FL-Coastal Franklin FL-Washington FL-Coastal Gulf FL-
922 AM EDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of southwestern Gulf,
central Bay, southern Walton, southwestern Washington and
southwestern Franklin Counties through 1000 AM EDT/900 AM CDT/...
At 922 AM EDT/822 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 23 miles southwest of
Panama City Beach to 12 miles southwest of Tyndall Air Force Base to
9 miles west of Port St. Joe to 21 miles southwest of St George
Island. Movement was north at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Santa Rosa
Beach, Port St. Joe, Springfield, Mexico Beach, Hiland Park, Tyndall
Air Force Base, Eglin Air Force Base, Parker, Ebro, Allanton, Dirego
Park, College Station, Gulf Resort Beach, Blue Mountain Beach, Cape
San Blas and West Panama City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3048 8622 3047 8624 3043 8625 3038 8612
3043 8612 3048 8620 3047 8586 3032 8562
2988 8515 2953 8499 2952 8508 2959 8532
2973 8548 2989 8550 3022 8605 3028 8630
3039 8635 3043 8632 3048 8639
TIME...MOT...LOC 1322Z 165DEG 35KT 2993 8606 2992 8570 2977 8546 2943
8510
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HANERSpecial weather statement, Aug 29, 8:55 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
955 AM EDT Sun Aug 29 2021
FLZ007>010-012-108-112-291445-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
955 AM EDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of northwestern Bay,
Walton, southwestern Holmes and western Washington Counties through
1045 AM EDT/945 AM CDT/...
At 955 AM EDT/855 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 14 miles south of Destin to
11 miles west of Panama City Beach to Lynn Haven. Movement was
northwest at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Santa Rosa
Beach, De Funiak Springs, Springfield, Hiland Park, Eglin Air Force
Base, Live Oak, Freeport, Ponce De Leon, Caryville, Westville, Ebro,
Oakwood Hills, Villa Tasso, Dirego Park, College Station and Gulf
Resort Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3038 8616 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3046 8639
3078 8639 3077 8583 3016 8554 3017 8598
3022 8605 3031 8639 3040 8640
TIME...MOT...LOC 1355Z 152DEG 39KT 3019 8641 3023 8604 3022 8566
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HANERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:43 PM CDT | Special Marine Warning | TAE | 62 min | |
| Aug 28, 9:47 PM CDT | Special Marine Warning | TAE | 88 min | |
| Aug 28, 10:00 PM CDT | Tropical Storm Warning | TAE | 17 hr | |
| Aug 28, 11:00 PM CDT | Special Weather Statement | TAE | Franklin, Gulf | 60 min |
| Aug 28, 11:10 PM CDT | Special Marine Warning | TAE | 50 min | |
| Aug 28, 11:14 PM CDT | Special Marine Warning | TAE | 61 min | |
| Aug 28, 11:18 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 42 min |
| Aug 28, 11:55 PM CDT | Special Weather Statement | TAE | Liberty, Wakulla | 35 min |
| Aug 29, 12:02 AM CDT | Special Marine Warning | TAE | 88 min | |
| Aug 29, 1:27 AM CDT | Special Marine Warning | TAE | 93 min | |
| Aug 29, 2:11 AM CDT | Special Marine Warning | TAE | 34 min | |
| Aug 29, 2:36 AM CDT | Coastal Flood Advisory | TAE | Bay, Franklin, Gulf, Jefferson, Wakulla, Walton | 25 hr |
| Aug 29, 2:54 AM CDT | Special Marine Warning | TAE | 51 min | |
| Aug 29, 3:06 AM CDT | Special Marine Warning | TAE | 24 min | |
| Aug 29, 5:26 AM CDT | Special Marine Warning | TAE | 52 min | |
| Aug 29, 7:49 AM CDT | Special Marine Warning | TAE | 26 min | |
| Aug 29, 8:18 AM CDT | Special Marine Warning | TAE | 42 min | |
| Aug 29, 8:22 AM CDT | Special Weather Statement | TAE | Bay, Gulf | 38 min |
| Aug 29, 8:46 AM CDT | Severe Thunderstorm Warning | TAE | Gulf | 29 min |
| Aug 29, 8:53 AM CDT | Special Marine Warning | TAE | 37 min | |
| Aug 29, 9:11 AM CDT | Special Weather Statement | TAE | Bay, Gulf | 34 min |
| Aug 29, 9:29 AM CDT | Special Marine Warning | TAE | 31 min | |
| Aug 29, 9:46 AM CDT | Special Weather Statement | TAE | Holmes | 29 min |
| Aug 29, 9:51 AM CDT | Special Weather Statement | TAE | Bay | 39 min |
| Aug 29, 10:22 AM CDT | Special Weather Statement | TAE | Holmes, Washington | 38 min |
| Aug 29, 10:26 AM CDT | Special Marine Warning | TAE | 49 min | |
| Aug 29, 10:59 AM CDT | Special Weather Statement | TAE | Calhoun, Holmes, Jackson | 31 min |
| Aug 29, 11:14 AM CDT | Special Marine Warning | TAE | 46 min | |
| Aug 29, 12:49 PM CDT | Special Marine Warning | TAE | 86 min | |
| Aug 29, 1:40 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 50 min |
| Aug 29, 2:27 PM CDT | Special Weather Statement | TAE | Holmes, Jackson, Walton, Washington | 48 min |
| Aug 29, 3:51 PM CDT | Special Weather Statement | TAE | Taylor | 39 min |
| Aug 29, 4:06 PM CDT | Areal Flood Advisory | TAE | Bay, Walton, Washington | 114 min |
| Aug 29, 4:10 PM CDT | Special Weather Statement | TAE | Washington | 35 min |
| Aug 29, 11:30 AM CDT | Special Weather Statement | TAE | Coffee, Dale, Geneva, Houston | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.